Alert archive / New York / Wind Chill Advisories in 2013
Wind Chill Advisory 1, NWS Albany, NY
NWS Albany, NY issued this wind chill advisory at Jan 22, 2013, 3:50 AM EST for 14 counties in New York; Bennington County, Windham County, Vermont; Northwest Hills Planning Region, Connecticut. It took effect at Jan 22, 2013, 7:00 PM EST. It was in force for 62 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2013, 3:50 AM EST (08:50 UTC)
- In effect from
- Jan 22, 2013, 7:00 PM EST
- Expired
- Jan 25, 2013, 8:47 AM EST
- In force
- 62 hr
- Issued by
- NWS Albany, NY
Counties Northwest Hills Planning Region, CT, Albany County, NY, Columbia County, NY, Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 30 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.8 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 97 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind chill advisory went out at Jan 22, 12:45 AM EST, 3 hours 5 minutes earlier.
Area forecast discussion, Jan 22, 12:45 AM EST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1245 AM EST TUE JAN 22 2013 .SYNOPSIS... MUCH COLDER TEMPERATURES ARE IN STORE FOR THE UPCOMING WORK WEEK...AS AN ARCTIC AIR MASS SETTLES OVER THE REGION. A WEAK AREA OF LOW PRESSURE WILL BRING SOME AREAS A LIGHT SNOWFALL TO THE THROUGH THE EARLY MORNING HOURS. BITTER COLD IS EXPECTED ACROSS THE REGION TUESDAY THROUGH THURSDAY. ANOTHER SYSTEM MAY BRING MORE SNOW TO THE REGION ON FRIDAY. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... ADJUSTING CHANCES FOR SNOW SHOWERS DOWNWARD THROUGH THE REST OF THE EARLY MORNING HOURS AS THIS SYSTEM IS A BIT OF AN UNDERACHIEVER. SOME ADDITIONAL SNOW SHOWER ACTIVITY DEVELOPING OFF LAKE ONTARIO COULD MOVE DOWN THE MOHAWK VALLEY...BUT THAT IS QUESTIONABLE. A LAKE EFFECT SNOW BAND IS BEGINNING TO DEVELOP BUT THE HEAVIEST SNOW WITHIN THE BAND IS NOT EXPECTED TO EXTEND INTO HERKIMER COUNTY...BUT WILL LOOK AT ALL NEW GUIDANCE AND REEVALUATE FOR LATER THIS MORNING. TEMPERATURES AND SKY COVER WERE SLIGHTLY ADJUSTED THROUGH THE EARLY MORNING HOURS AND IN GENERAL WERE FOLLOWING TRENDS IN OBSERVATIONS. && .SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY/... LAKE EFFECT SNOWFALL WILL DIMINISH IN THE LATE MORNING INTO THE AFTERNOON...AS BLUSTERY W/NW WINDS INCREASE WITH THE COASTAL LOW MOVING SOUTH OF NOVA SCOTIA. SOME PERSISTENT WESTERLY UPSLOPE SNOWFALL COUPLED WITH THE LAKE EFFECT MAY ADD ANOTHER INCH OR TWO OVER THE WRN DACKS...AND THE SRN GREENS. HIGHS TUESDAY WILL NOT BE MUCH HIGHER AS EVEN COLDER AIR SURGES IN BEHIND THE DEEPENING LOW PRESSURE SYSTEM OVER THE CANADIAN MARITIMES. DAYTIME READINGS SHOULD ONLY CLIMB TO BETWEEN 10 AND AROUND 20 DEGREES. AS THE FLOW WEAKENS...SHEAR INCREASES AND THE INVERSION LOWERS...ANY LEFTOVER LAKE EFFECT SNOW SHOWERS TUESDAY NITE WILL DIMINISH AND GENERALLY BE CONFINED TO AREAS FROM THE MOHAWK VALLEY SOUTH TO THE EASTERN CATSKILLS. HAVE FORECAST DECREASING CHANCE POPS IN THOSE AREAS TUESDAY NIGHT. WILL MAINTAIN A SLIGHT TO LOW CHANCE OF SNOW SHOWERS IN THESE SAME AREAS WEDNESDAY AND WEDNESDAY NIGHT DUE TO A NEARLY STATIONARY BOUNDARY ACROSS THAT REGION. ELSEWHERE...EXPECT DRY CONDITIONS TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. VERY COLD DURING THIS PERIOD WITH LOWS TUESDAY NIGHT RANGING FROM 15 TO 25 BELOW ZERO ACROSS THE ADIRONDACKS..TO AROUND 5 DEGREES ABOVE ZERO OVER THE MID HUDSON VALLEY AND SOUTHERN LITCHFIELD COUNTY. HIGHS WEDNESDAY WILL BE IN THE SINGLE NUMBERS AND TEENS...AND LOWS WEDNESDAY NIGHT WILL RANGE FROM THE TEENS BELOW ZERO OVER THE ADIRONDACKS...TO AROUND 5 ABOVE ZERO OVER THE SOUTH. WIND CHILL ADVISORIES OR WARNINGS WILL PROBABLY BE NEEDED IN SOME AREAS TUESDAY NIGHT AND POSSIBLY WEDNESDAY NIGHT AS WELL. HAVE HIGHLIGHTED THE POSSIBILITY FOR WIND CHILL HEADLINES IN THE HWOALY PRODUCT FOR NOW. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... MOS GUIDANCE. NOT MUCH CHANGE FROM EARLIER THINKING. THURSDAY BEGINS WITH HIGH PRESSURE EVENTUALLY GIVING WAY TO LOW PRESSURE DEVELOPING OFF THE LEE OF THE ROCKIES. PLENTIFUL SUNSHINE THURSDAY WILL TRANSLATE TO OVERCAST SKIES FRIDAY AND POTENTIALLY SIGNIFICANT SNOWFALL. THE STORM WILL BE A QUICK MOVER...THOUGH...WITH THE SYSTEM OFF OF NOVA SCOTIA SUNDAY MORNING. FROM SATURDAY THROUGH SUNDAY...GOING WITH ONLY SLGT CHC SNOW SHOWERS IN LAKE EFFECT AS WIND REGIME WILL BE EITHER TOO NORTHERLY...AS HPC TENDS TO BE INDICATING...OR BE OF TOO GREAT A VERTICAL SHEAR...AS PER THE GFS. SUNDAY NIGHT LINES UP A LITTLE BETTER FOR SOME BRIEF LAKE EFFECT IN THE WESTERN ADIRONDACKS...THEN A BRIEF DRY PERIOD AHEAD OF A QUICK-HITTING CLIPPER SYSTEM BEGINNING LATE SUNDAY. THIS SYSTEM WILL IMPACT MAINLY THE NORTHWEST ADIRONDACKS AT THE OFFSET AS IT IS POISED TO PASS TO OUR NORTH. THIS WILL BE A CONTINUATION OF AN UNSEASONABLY COLD PERIOD...WHICH WILL BECOME MORE SEASONABLE BY THE END OF THE WEEKEND. DAYTIME HIGH TEMPERATURES FROM THE UPPER SINGLE DIGITS TO MID TEENS ON THURSDAY WILL MODERATE DAILY...TO HIGHS FROM THE UPPER 20S TO MID 30S BY MONDAY. A CLEAR-CUT MODERATION IN THE LOWS HOLDS OFF UNTIL SUNDAY NIGHT...WITH LOWS THE PREVIOUS NIGHTS FROM AROUND -10 TO -15 IN THE ADIRONDACKS AND GREENS...TO AROUND 10 DEGREES IN THE LOWER MID HUDSON VALLEY. SUNDAY NIGHTS LOWS WILL RANGE FROM AROUND ZERO IN THE HIGHEST PEAKS OF THE ADIRONDACKS...TO THE MID TEENS DOWN THE HUDSON VALLEY. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... MAIN BATCH OF SNOW SHOWERS HAS MOVED EAST OF THE KALB/KPOU/KGFL/KPSF TERMINALS AS OF 06Z. A FEW MORE SNOW SHOWERS WILL BE POSSIBLE THROUGH THE REST OF THE NIGHT...BUT COVERAGE IS EXPECTED TO BE MORE ISOLATED SO WILL ONLY MENTION VCSH AT ALL FOUR TAF SITES AND MAINLY VFR CONDITIONS EXCEPT FOR AT KPSF WHERE CIGS ARE EXPECTED TO REMAIN IN MVFR RANGE UNTIL MID TO LATE MORNING. DRY AND BREEZY CONDITIONS WITH SCT-BKN CLOUDS IN VFR RANGE EXPECTED FOR THE AFTERNOON AND EVENING HOURS. WINDS WILL BECOME WEST-NORTHWEST AND STEADILY INCREASE TO AROUND 12-15 KT WITH GUSTS AROUND 25-30 KT...ESPECIALLY AT KALB/KPSF. WIND SPEEDS WILL DECREASE SLIGHTLY AFTER SUNSET BUT A NORTHWEST BREEZE WILL PERSIST. OUTLOOK... TUE NGT-THU NGT...VFR. NO SIG WX. FRI-FRI NIGHT...MVFR/IFR...CHC -SN. SAT...VFR...SLIGHT CHC -SHSN. && .HYDROLOGY... PRECIPITATION THAT FALLS OVER THE NEXT FIVE DAYS IS EXPECTED TO BE IN THE FORM OF SNOW AS AN ARCTIC AIR MASS SETTLES IN. TEMPERATURES WILL AVERAGE WELL BELOW NORMAL DURING THE UPCOMING WEEK. THE PERSISTENT COLD WILL CAUSE ICE TO FORM ON MOST BODIES OF WATER. THERE IS THE POSSIBILITY FOR FREEZE UP ICE JAMS TO OCCUR ON SMALL STREAMS IN NORTHERN AREAS. THIS COULD RESULT IN SOME MINOR LOCALIZED FLOODING. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .CLIMATE... WE ARE AT THE CLIMATOLOGICAL COLDEST TIME OF THE YEAR FOR OUR AREA. NORMAL TEMPERATURES FOR JANUARY 21ST THROUGH 24TH: ALBANY: HIGHS AROUND 30. LOWS IN THE MID TEENS. GLENS FALLS: HIGHS IN THE UPPER 20S. LOWS IN THE SINGLE DIGITS. POUGHKEEPSIE: HIGHS IN THE MID 30S. LOWS IN THE MID TEENS. BENNINGTON: HIGHS AROUND 30. LOWS NEAR 10. PITTSFIELD: HIGHS IN THE UPPER 20S. LOWS NEAR 10. RECORD LOWS FOR ALBANY (DAILY RECORDS DATE BACK TO 1874) JANUARY 21ST... -18 DEGREES 1994 JANUARY 22ND... -20 DEGREES 1984 JANUARY 23RD... -20 DEGREES 1970 JANUARY 24TH... -17 DEGREES 1948 && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...GJM/NAS/WASULA NEAR TERM...NAS SHORT TERM...GJM LONG TERM...ELH AVIATION...JPV HYDROLOGY...GJM/JPV CLIMATE...IAA
Hazardous weather outlook, Jan 21, 4:30 PM EST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 430 PM EST MON JAN 21 2013 CTZ001-013-NYZ041-043-049-050-052>054-059>061-064>066-083-084-221200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN SARATOGA- NORTHERN WASHINGTON-EASTERN SCHENECTADY-SOUTHERN SARATOGA- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON- 430 PM EST MON JAN 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CAPITAL DISTRICT... TACONICS...MID HUDSON VALLEY...SARATOGA GLENS FALLS AREA AND WASHINGTON COUNTY OF EAST CENTRAL NEW YORK...AND FOR NORTHWESTERN CONNECTICUT. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ001-025-NYZ032-033-038>040-042-047-048-051-058-063-082-VTZ013>015- 221200- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN WARREN- SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-WESTERN GREENE- WESTERN ULSTER-NORTHERN FULTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- 430 PM EST MON JAN 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN MOHAWK VALLEY...SCHOHARIE VALLEY...EASTERN CATSKILLS AND THE SOUTHERN ADIRONDACKS OF EAST CENTRAL NEW YORK...WESTERN MASSACHUSETTS... AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WIND CHILL VALUES COULD BE 15 BELOW ZERO OR COLDER TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. VALUES COULD POSSIBLY BE COLDER THAN 30 BELOW ZERO IN THE SOUTHERN ADIRONDACKS TUESDAY NIGHT. WIND CHILL ADVISORIES OR WARNINGS WILL LIKELY BE NEEDED IN SOME AREAS ONCE EXACT LOCATIONS AND WIND CHILL VALUES ARE DETERMINED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 3:50 AM EST | Wind Chill Warning | ALY | Hamilton, Herkimer, Warren | 30 hr |
Nearby
Wind Chill Advisories in New York, 2013Wind Chill Advisories in Vermont, 2013Wind Chill Advisories in Connecticut, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.